Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 150, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 15, 2015, 9:40 AM CDT for Howard County, Missouri. It took effect at Jun 16, 2015, 1:30 AM CDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2015, 9:40 AM CDT (14:40 UTC)
- In effect from
- Jun 16, 2015, 1:30 AM CDT
- Expired
- Jun 17, 2015, 3:50 PM CDT
- In force
- 38 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moniteau Creek near Fayette (FYTM7). The gauge peaked at 19.59 ft at Jun 16, 2015, 8:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
379
WGUS43 KEAX 151440
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
940 AM CDT MON JUN 15 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
Moniteau Creek near Fayette affecting Howard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-161440-
/O.NEW.KEAX.FL.W.0149.150616T1312Z-150618T0840Z/
/BLRM7.1.ER.150616T1312Z.150617T0000Z.150617T0840Z.UU/
940 AM CDT MON JUN 15 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Big Creek at Blairstown.
* from Tuesday morning to late Wednesday night.
* At 9:00 AM Monday the stage was 14.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue
to rise to near 21.0 feet by Tuesday evening. The river will fall
below flood stage by Wednesday morning.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 14.0 Mon 09 AM 21.0 Tuesday evening
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC089-161439-
/O.NEW.KEAX.FL.W.0150.150616T0630Z-150617T2050Z/
/FYTM7.1.ER.150616T0630Z.150616T1200Z.150616T2050Z.UU/
940 AM CDT MON JUN 15 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Moniteau Creek near Fayette.
* from late tonight to Wednesday afternoon.
* At 9:30 AM Monday the stage was 8.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 18.5 feet by Tuesday morning. The river
will fall below flood stage by Tuesday afternoon.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 8.3 Mon 09 AM 18.5 Tuesday morning
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$1 follow-up statement
752
WGUS83 KEAX 160232
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
932 PM CDT MON JUN 15 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Moniteau Creek near Fayette affecting Howard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC089-160302-
/O.CAN.KEAX.FL.W.0150.000000T0000Z-150617T2050Z/
/FYTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
932 PM CDT MON JUN 15 2015
The Flood Warning is cancelled for
The Moniteau Creek near Fayette.
* At 8:30 PM Monday the stage was 6.8 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage with a value of
14.1 feet early Tuesday afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 6.8 Mon 08 PM 14.1 early Tuesday
afternoon
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 15, 6:14 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 15, 6:14 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 614 AM CDT Mon Jun 15 2015 .DISCUSSION... Issued at 326 AM CDT MON JUN 15 2015 A weak surface front was situated from southern Kansas through northwest Missouri. Persistent ridging over the southeast has allowed a steady stream of deep moisture to stream into the area ahead of this front. This deep moisture is noted on the 00Z/15 TOP sounding with an observed precipitable water value around 1.8" and only modest mid-level drying sandwiched between rich low-level and upper-level moisture. A weak upper-level system will track across the area today and help to push the front a bit further to the south. With such a humid/ tropical airmass in place, (precipitable water values are 2 to 3 standard deviations above normal) any subtle lifting mechanism will produce a shower or thunderstorm. And with the front in the area, it's likely that there will be a greater coverage of precipitation today and tonight than the previous few days. Additionally, the high precipitable water/tropical airmass will lead to extremely efficient rainfall making storms. There were several reports from Sunday evening of over an inch of rain in less than hour. Forecast soundings suggest precipitable water values may be in the 2" to 2.25" range this evening. Still, the pattern is nebulous and there isn't a great deal of confidence on a widespread area of heavy enough rainfall for flash flooding. Rather, a localized flash flood threat will persist through at least today and tonight. While instability and shear will be limited, the low LCL environment and probable outflow boundaries my result in a limited/isolated severe risk. High pressure will move across the Northern Plains and Upper Midwest Tuesday. This may bring a brief respite in the precipitation chances across northern Missouri. But across the southern two-thirds of the forecast area, the chances for scattered showers and storms will persist with locally heavy rain remaining possible. The focus then really shifts to potential remnant tropical system moving northward around the southeastern upper ridge. Models vary significantly in the timing of this system with the NAM nearly 48 hours faster than the GFS and the ECMWF. The GEM is also faster than the GFS and ECMWF but the later two models are in pretty good agreement. And they all depict a similar track even if the timing is out of sync. That track is to bring it into our southern and southeastern zones at some point later this week. This would likely be a focus for major rainfall and potentially some severe weather. So this system will need to be watched closely as it moves ashore and north toward the forecast area. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 607 AM CDT MON JUN 15 2015 A very moist atmosphere and weak winds will allow for MVFR to IFR ceilings this morning. Will also see showers moving through although these will be in the isolated to scattered range. By this afternoon, scattered showers and storms are expected as a weak front sinks southward into the vicinity of the terminals. Given the nature of scattered nature to the precipitation, have kept thunder mention as vicinity instead of prevailing. Amendments will need to be issued for storms that may impact a terminal directly. Similar to this morning, with high water content in the atmosphere, MVFR or IFR ceilings may redevelop tonight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...CDB AVIATION...CDB
Hazardous weather outlook, Jun 15, 5:14 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 514 AM CDT MON JUN 15 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 514 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT BUT THE THREAT OF SEVERE WEATHER IS LOW. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE MIDDLE OF THE WEEK. HEAVY RAINFALL IS A POSSIBILITY LATER IN THE WEEK. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:24 PM CDT | Special Weather Statement | EAX | Howard | 51 min |
| Jun 14, 9:55 PM CDT | River Flood Warning | EAX | Cooper | 42 hr |
| Jun 15, 8:50 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jun 15, 9:40 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 66 hr |
| Jun 15, 9:52 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 61 hr |
| Jun 15, 9:52 AM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| Jun 15, 2:54 PM CDT | Areal Flood Advisory | EAX | Jackson | 3 hr |
| Jun 15, 3:29 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 44 hr |
| Jun 15, 3:29 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 61 hr |
| Jun 15, 4:29 PM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Clay, Clinton, Daviess, Grundy and 2 more | 6 hr |
| Jun 15, 4:36 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 3 hr |
| Jun 15, 4:54 PM CDT | Areal Flood Warning | EAX | Bates, Cass | 6 hr |
| Jun 15, 5:05 PM CDT | Flash Flood Warning | EAX | Linn, Livingston, Sullivan | 6 hr |
| Jun 15, 5:30 PM CDT | Areal Flood Advisory | EAX | Adair | 3 hr |
| Jun 15, 5:47 PM CDT | River Flood Warning | EAX | Atchison, Holt | 37 hr |
| Jun 15, 6:07 PM CDT | Areal Flood Advisory | EAX | Adair, Chariton, Linn, Macon, Randolph, Sullivan | 3 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.